MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-013
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, a patient had a 6mm amplatzer septal occluder implanted and then had 13mm amplatzer septal occluder placed which dislodged when it was detached from the delivery cable and a larger, 15mm occluder, was placed.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The article, ¿treatment experience of percutaneous embolization using multiple-closure embolization for porous atrial septal defect (masd)¿, was reviewed.The research article presents a background of percutaneous embolization for porous atrial septal defect (masd), the number of obturator plugs, closing plugs selection, and the placement procedures treatment required for each individual.The purpose is to report masd treatment experience using multiple-closure plugs in our hospital and to investigate the factors that influenced closure plug selection.Cases were reviewed retrospectively to investigate the number of defect holes, size, distance between holes, indwelling closure plug, relationship with surrounding structures, and presence of residual shunt.[case 1].A (b)(6) girl.Interforaminal distance 6mm, accessory foramen 6mm anterior to the main foramen 13mm.A amplatzer septal occluder (aso) 6mm was placed in the accessory foramen, and a aso 13mm was placed in the main foramen, but aso 13mm was dislodged at the time of detach.The closing plug of the main foramen was changed to 15mm, and interference with the surrounding tissues was carried out without residual shunt.In summary, when multiple closure plugs were placed, other defect hole morphology, size, and relationship with surrounding structures such as the mitral valve may change after the first closure plug placement.The article concluded [ it was considered important to evaluate the relationship between defect pore morphology, size, and surrounding structures when appropriate during treatment.] the primary author reiko kawai, md, and corresponding author of this article is tetsuko ishii, yuta mizuno, tomoe yamagata, kentaro okushi, ichiju sato, and hiromichi nakajima, and 1-chome-579-1 hetacho midori ward, chiba, 266-0007, japan.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14504281
Report Number2135147-2022-00317
Device Sequence Number20134336
Product Code MLV
UDI-Device Identifier05415067019219
UDI-Public05415067019219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexFemale